Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 137, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 22, 2012, 7:40 PM EDT for Edgecombe County, Nash County, Wilson County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2012, 7:40 PM EDT (23:40 UTC)
- Expired
- Jun 22, 2012, 8:07 PM EDT
- In force
- 27 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Nash County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 80 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
720
WUUS52 KRAH 222340
SVRRAH
NCC065-127-195-230030-
/O.NEW.KRAH.SV.W.0137.120622T2340Z-120623T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
740 PM EDT FRI JUN 22 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
NORTHEASTERN WILSON COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN NASH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 830 PM EDT
* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ELM CITY...OR 11 MILES SOUTH OF ROCKY
MOUNT...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WILLBANKS...
MACCLESFIELD...
PINETOPS...KINGSBORO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3580 7747 3575 7753 3568 7764 3568 7766
3569 7789 3586 7795 3599 7749 3580 7743
TIME...MOT...LOC 2340Z 255DEG 14KT 3579 7780
$$
141 follow-up statement
100
WWUS52 KRAH 230007
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
807 PM EDT FRI JUN 22 2012
NCC065-127-195-230017-
/O.CAN.KRAH.SV.W.0137.000000T0000Z-120623T0030Z/
EDGECOMBE NC-WILSON NC-NASH NC-
807 PM EDT FRI JUN 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NASH...
NORTHEASTERN WILSON AND SOUTHERN EDGECOMBE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3580 7747 3575 7753 3568 7764 3568 7766
3569 7789 3586 7795 3599 7749 3580 7743
TIME...MOT...LOC 0007Z 255DEG 14KT 3582 7767
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:25 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 22, 7:25 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 725 PM EDT FRI JUN 22 2012 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE INTO THE REGION FROM THE NORTHWEST TONIGHT... THEN STALL OVER EASTERN AND SOUTHERN NORTH CAROLINA ON SATURDAY BEFORE DISSIPATING. ANOTHER STRONGER COLD FRONT WILL MOVE IN FROM THE NORTHWEST ON MONDAY. && .NEAR TERM /THROUGH SATURDAY/... AS OF 300 PM FRIDAY... A SHALLOW UPPER LEVEL DISTURBANCE NOTED AT 300MB AND ON WATER VAPOR IMAGERY AND A PREFRONTAL TROUGH ARE TRIGGERING ISOLATED CONVECTION OVER THE CENTRAL PIEDMONT AND COASTAL PLAIN THIS AFTERNOON....WHILE SCATTERED CONVECTION THAT DEVELOPED OVER THE MOUNTAINS IS ROLLING OFF INTO THE WESTERN PIEDMONT. WHILE DEEP LAYER SHEAR IS GENERALLY WEAK...OUTSIDE OF A SMALL AREA OF 25KT OF 0-6KM EFFECTIVE SHEAR NORTH OF THE TRIANGLE...WEAK MIXING HAS ALLOWED DEWPOINTS TO LINGER IN THE UPPER 60S TO AROUND 70 AND MLCAPE VALUES HAVE RISEN TO OVER 2000 J/KG. MID LEVEL LAPSE RATES ARE RATHER WEAK BUT THE STRONG INFLUENCE OF NEAR SURFACE BASED CAPE PUSHED -10 TO -30C CAPE UP TO OVER 500 J/KG AND THERE HAVE ALREADY BEEN SOME REPORTS OF 1-1.25 INCH HAIL WEST OF THE TRIAD. IN ADDITION...STEEP LOW LEVEL LAPSE RATES AND PW VALUES NEAR 1.5 INCHES WILL ALSO SUPPORT A THREAT OF DOWNBURSTS. MOST HI-RES MODELS HAVE SHOWN SOME RESEMBLANCE OF THE CURRENT RADAR TRENDS AND SUGGEST CONVECTION WILL CARRY OVER THROUGH THE PIEDMONT...WITH MORE ROBUST ACTIVITY NEAR THE NC/VA BORDER... AND INTO THE COASTAL PLAIN THIS EVENING...COMING TO AN END BY 03Z. TONIGHT... THE COLD FRONT APPROACHING FROM THE WEST TODAY AND CURRENTLY JUST WEST OF THE MOUNTAINS SHOULD SINK SOUTH INTO THE PREFRONTAL TROUGH AND REMNANT OUTFLOWS LATER TONIGHT. SOME DRIER AIR IS FORECAST TO FILTER INTO THE WESTERN PIEDMONT LATE TONIGHT...BUT FORECAST DEWPOINTS REMAIN IN THE MID 60S. PARTIAL PARTIAL CLEARING AND LIGHT WINDS MAY LEAD TO SOME POCKETS OF FOG DEPENDING ON WHERE HEAVIER RAIN FALLS THIS EVENING. WE WILL LEAVE A SLIGHT CHANCE POP OVER THE SOUTHEAST IN THE VICINITY OF THE SURFACE FRONT/TROUGH. LOWS 67-71. SATURDAY... AN UPPER TROUGH SWING THROUGH THE GREAT LAKES WILL HELP THE SURFACE FRONT/TROUGH TOWARD THE NC/SC BORDER BY SATURDAY AFTERNOON...BUT ALL INDICATIONS ARE THAT IT WILL HAND UP OVER THE SOUTHERN AND EASTERN CWA. WITH LITTLE AIRMASS CHANGE EXPECTED...STRONG HEATING AND RESIDUAL LOW LEVEL MOISTURE WILL LEAD TO A CHANCE OF STORMS DURING THE AFTERNOON...MOSTLY SOUTH AND EAST OF THE TRIANGLE WHERE THE FRONTAL CONVERGENCE WILL END UP. DEEP LAYER SHEAR MAY INCREASE SLIGHTLY TO 25KT...BUT THE MAIN THREAT WILL CONTINUE TO BE WEAKLY ORGANIZED STORM CLUSTERS WITH MARGINALLY SEVERE HAIL AND DOWNBURSTS. HIGHS 89-92 NORTHWEST TO SOUTHEAST. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... AS OF 230 PM FRIDAY... FOR SATURDAY NIGHT: THE NORTHERN STREAM SHORTWAVE TROUGH NOW DROPPING INTO NRN WI IS EXPECTED TO MOVE EASTWARD ACROSS NEW ENGLAND SATURDAY EVENING... HELPING THE WEAK (AND DISSIPATING) SURFACE FRONT MOVE SOUTHEAST INTO CENTRAL NC. THE NAM/GFS/ECMWF DEPICT THIS FRONT STRETCHING THROUGH NRN/WRN PORTIONS OF CENTRAL NC BY SATURDAY EVENING... WITH MODERATE INSTABILITY (MLCAPE OF 1200-2000 J/KG ON THE GFS) LINGERING IN AREAS SOUTH AND EAST OF RALEIGH... WHILE INITIALLY FAVORABLE DEEP LAYER SHEAR OF 20-25 KTS DROPS TO 10-15 KTS OVERNIGHT. EXPECTED SCATTERED STORMS ALONG AND EAST OF HIGHWAY 1 TO CONTINUE WELL INTO THE EVENING BEFORE DECREASING IN COVERAGE AS THEY SLIDE TO THE FAR SOUTHERN AND SOUTHEASTERN FORECAST AREA OVERNIGHT. FORECAST SOUNDINGS SHOW DRYING AIR ALOFT FROM THE NW SATURDAY NIGHT SO DEEP CONVECTION SHOULD SLOWLY WANE... BUT WEAK LOW LEVEL WINDS AND POTENTIAL POOLING OF HIGH PW AIR IN THE SOUTHERN CWA MAY RESULT IN PERSISTENT SLOW-MOVING SHOWERS/STORMS... AND THESE COULD MAINTAIN SCATTERED COVERAGE THROUGH THE NIGHT IF THE NAM'S PROMINENT LOW LEVEL THETA-E RIDGE NOSING NORTHEASTWARD INTO SOUTH CENTRAL NC COMES TO FRUITION. MARGINAL ELEVATED INSTABILITY IS LIKELY TO HOLD OVERNIGHT IN THE SOUTHERN CWA GIVEN THE WARM TEMPS AT 950-925 MB... AND WILL RETAIN ISOLATED POPS HERE THROUGH THE NIGHT. WE ARE LIKELY TO SEE CONVECTIVE DEBRIS CLOUDINESS... ROOTED IN UPSTREAM MCS ACTIVITY OVER THE MIDWEST... MOVING OVER OUR REGION LATE. ONE PARTICULAR MCV THAT THE MODELS INDICATE OVER ERN IA OR NW IL SATURDAY AFTERNOON WILL MOVE TOWARD THE VA/NW NC MOUNTAINS TOWARD SUNDAY MORNING... WHICH COULD HAVE IMPLICATIONS ON SUNDAY'S CONVECTION CHANCES. WARM LOWS OF 68-72. FOR SUNDAY/SUNDAY NIGHT: THE OLD SURFACE BOUNDARY APPEARS LIKELY TO DISSIPATE WITH SSE OR SOUTHERLY SURFACE WINDS RESUMING OVER ALL OF CENTRAL NC. AS THE AFOREMENTIONED MCV DROPS THROUGH THE CWA... IT SHOULD MAKE THE MOST OF THE MARGINAL MOISTURE IN PLACE (PW VALUES NEAR OR JUST ABOVE NORMAL) TO GENERATE AT LEAST ISOLATED SHOWERS AND STORMS IN THE AFTERNOON/EVENING. MODELS STILL SHOW A PROMINENT 850 MB THETA-E MAX STRETCHING FROM NRN AL ACROSS NRN GA INTO SW NC... AND IT IS IN THE SOUTHWEST PORTION OF THE FORECAST AREA WHERE MARGINAL TO MODERATE INSTABILITY DEVELOPS IN THE AFTERNOON ACCORDING TO MODEL OUTPUT. MODELS VARY GREATLY ON DEEP LAYER SHEAR WITH THE NAM AND ECMWF MUCH MORE FAVORABLE THAN THE GFS... SO CONFIDENCE IS NOT HIGH ON HOW MUCH STORM COVERAGE THERE WILL BE... ESPECIALLY WITH THE LACK OF A SURFACE FOCUS OTHER THAN A SEA BREEZE. WE MAY SEE THE BEST COVERAGE OVER THE SOUTHWEST... WHERE THE GREATER LOW LEVEL MOISTURE AND BETTER INSTABILITY MAY CORRESPOND TO MCV PASSAGE AND ITS FORCING FOR ASCENT... BUT HIGH SPREAD IN MODEL QPF OUTPUT AND LOW SREF PROBABILITIES DO NOT FAVOR HAVING POPS HIGHER THAN A SLIGHT CHANCE FOR NOW. HIGHS 88-92 AND LOWS 69-72. FOR MONDAY/MONDAY NIGHT: THE LONGWAVE TROUGH ASSOCIATED WITH THE MID LEVEL VORTEX OVER SOUTHEAST CANADA WILL DIG DEEPER OVER EASTERN NOAM MONDAY... WITH ONE VORTICITY MAXIMUM IN PARTICULAR DROPPING THROUGH THE ST LAWRENCE VALLEY INTO INTERIOR NEW ENGLAND HELPING TO PUSH ANOTHER COLD FRONT SOUTHEASTWARD WELL INTO CENTRAL NC MONDAY AFTERNOON/NIGHT. WITH HIGHER PW VALUES POOLING AHEAD OF THE INCOMING FRONT... AND INCREASED LIFT WITH AROUND 50 METER MID LEVEL HEIGHT FALLS AND STRENGTHENING UPPER DIVERGENCE AS A 100 KT JET CORE OVER ONTARIO AND MI NOSES TOWARD NC... EXPECT AT LEAST SCATTERED COVERAGE OF SHOWERS AND STORMS. HAVE RAISED POPS TO 30-40 PERCENT AREAWIDE. WITH DEEP LAYER SHEAR EXPECTED TO INCREASE ANEW TO 20-25 KTS AND WITH STEEPENING MID LEVEL LAPSE RATES AND GOOD SURFACE HEATING EARLY IN THE DAY... CONVECTION MAY BECOME ORGANIZED WITH GREATER COVERAGE... AND WE COULD SEE A FEW STRONG STORMS. HIGHS 88-91. LOWS 64 (BEHIND THE FRONT IN THE NW CWA) TO 71. -GIH && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 230 PM FRIDAY... EXPECT A GENERALLY DRY PERIOD WITH NEAR TO JUST BELOW NORMAL TEMPS FOR THE MID TO LATE PART OF NEXT WEEK. AS THE MID LEVEL VORTEX SITS AND SPINS OVER SW QUEBEC AND THE ST LAWRENCE VALLEY WITH DEEP TROUGHING HOLDING ALONG THE EASTERN SEABOARD... THE COLD FRONT IS EXPECTED TO SETTLE JUST SOUTH OF THE FORECAST AREA THROUGH WEDNESDAY NIGHT. WITH A SEASONABLY COOL CANADIAN-SOURCE HIGH PRESSURE AREA BUILDING IN FROM THE NW... WILL GO WITH DRY WEATHER. THICKNESSES OF 20-25 METERS BELOW NORMAL EQUATES TO HIGHS IN THE LOWER-MID 80S. THE QUEBEC VORTEX IS EXPECTED TO LIFT SLOWLY TO THE NNE AND WEAKEN AS A SECOND LOW PUSHES IN FROM THE WEST ACROSS SOUTH CENTRAL CANADA BY THURSDAY... AND EXPECT A SLOW RISE IN HEIGHTS ALOFT WITH INCREASINGLY ZONAL FLOW TO OUR NORTH AS THE PLAINS RIDGE WEAKENS A BIT AND EXPANDS EASTWARD INTO THE SOUTHEAST STATES. WHILE THE RECOVERING THICKNESSES AND REBOUNDING PW VALUES MAY YIELD A RETURN TO TYPICAL SCATTERED LATE-DAY SHOWERS/STORMS BY THURSDAY/FRIDAY... THE LACK OF A TRIGGER AND FOCUS FOR CONVECTION ALONG WITH LIMITED MOISTURE RETURN OVERALL PRECLUDES ADDING ANYTHING GREATER THAN ISOLATED POPS AT THIS TIME. EXPECT HIGHS TO RETURN TO THE UPPER 80S BY FRIDAY WITH LOWS IN THE UPPER 60S TO NEAR 70. A SIDE NOTE... THE NATIONAL HURRICANE CENTER CONTINUES TO MONITOR DEVELOPING LOW PRESSURE OVER THE GULF OF MEXICO. IF THIS LOW STRENGTHENS FURTHER... THE NHC EXPECTS IT TO DRIFT VERY SLOWLY WEST THEN TAKE A MORE NORTHWESTERLY TRACK INTO THE NORTHWEST GULF BY MID TO LATE NEXT WEEK. THIS TRACK WOULD MEAN NO IMPACT FOR NC... BUT BASED ON THE INHERENT UNCERTAINTY AT THIS RANGE... PEOPLE SHOULD KEEP AN EYE ON THE EVOLUTION OF THIS SYSTEM OVER THE NEXT SEVERAL DAYS. -GIH && .AVIATION /00Z FRIDAY THROUGH WEDNESDAY/... AS OF 715 PM FRIDAY... A BROKEN LINE OF SHOWERS AND STORMS THAT HAS BEEN MOVING ACROSS CENTRAL NC THIS EVENING NOW STRETCHES FROM NEAR KFAY TO KRWI AND KIXA AS OF 23Z. ALTHOUGH THE INTENSITY OF THE STORMS IS ON A DOWNWARD TREND...THESE TERMINALS AND LOCATIONS IN BETWEEN MAY SEE HEAVY DOWNPOURS...WIND GUSTS UP TO 30KT...AND MVFR/IFR CONDITIONS THROUGH 03Z. TO THE WEST....AN UPPER LEVEL TROUGH AND WEAK COLD FRONT ARE APPROACHING THE APPALACHIANS AND WILL MOVE ACROSS THE AREA OVERNIGHT. ALTHOUGH THE AIRMASS OVER CENTRAL NC IS BECOMING MORE STABLE...A FEW SHOWERS OR ISOLATED STORMS WILL STILL BE POSSIBLE IN THE RESIDUAL HUMID AIRMASS AS THE FRONT SINKS INTO THE AREA. MOST OF THE MAJOR TERMINALS RECEIVED RAINFALL THIS EVENING...SO THERE MAY BE SOME PATCHY FOG LATE TONIGHT...ALTHOUGH THE APPROACHING FRONTAL ZONE SHOULD KEEP WINDS STIRRED. CONFIDENCE IN FOG FORMATION IS LOW AT THIS POINT. THE FRONTAL ZONE IS FORECAST TO LINGER FROM THE COASTAL PLAIN TO THE SOUTHERN PIEDMONT ON SATURDAY. SCATTERED SHOWERS AND STORMS WILL BE MOST LIKELY FROM KRDU SOUTH AND EASTWARD. ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE ONCE AGAIN ON SATURDAY...MAINLY SOUTH AND EAST OF KRDU AND AFTER 18Z. OUTLOOK... VFR CONDITIONS ARE EXPECTED TO BE PREDOMINATE THROUGH EARLY NEXT WEEK...WITH ISOLATED AFTERNOON AND EVENING SHOWERS/STORMS AND EARLY MORNING SUB-VFR VSBYS POSSIBLE THROUGH MONDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...SMITH SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...SMITH
Hazardous weather outlook, Jun 22, 3:48 PM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 348 PM EDT FRI JUN 22 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-232000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 348 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS CENTRAL NORTH CAROLINA THIS EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL THE SIZE OF QUARTERS...DAMAGING WIND GUSTS...AND VERY HEAVY RAIN WITH LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SATURDAY AFTERNOON... MAINLY ACROSS SOUTHERN AND EASTERN PORTIONS OF CENTRAL NORTH CAROLINA. A FEW STORMS MAY BECOME STRONG TO SEVERE... WITH A PRIMARY THREAT OF DAMAGING WINDS. OTHERWISE...HAZARDOUS WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 22, 6:18 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT FRI JUN 22 2012
NCZ010-011-222315-
HALIFAX-WARREN-
618 PM EDT FRI JUN 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES
THROUGH 715 PM EDT...
AT 617 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ARCOLA...OR ABOUT 8 MILES SOUTHEAST OF WARRENTON...MOVING EAST AT 15
MPH. OTHER STRONG STORMS ALSO EXTENDED FROM AFTON TO LAKE GASTON AND
ROANOKE RAPIDS.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... ARCOLA... AIRLIE...
LITTLETON... AND WARRENTON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 160 AND 173.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3651 7788 3651 7781 3648 7776 3649 7764
3645 7762 3641 7754 3637 7754 3635 7758
3631 7757 3619 7796 3623 7813 3625 7814
3628 7828 3638 7819 3653 7790
TIME...MOT...LOC 2217Z 253DEG 13KT 3632 7804
GIHLocal storm report, Jun 22, 6:19 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 3 SW ARCADIA 35.92N 80.34W
06/22/2012 DAVIDSON NC 911 CALL CENTER
DAVIDSON CO 911 REPORTS OF TREES DOWN IN NW DAVIDSON CO
&&
EVENT NUMBER RAH1200361
TDHLocal storm report, Jun 22, 6:21 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
621 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 3 SW ARCADIA 35.92N 80.34W
06/22/2012 DAVIDSON NC 911 CALL CENTER
DAVIDSON CO 911 REPORTS OF TREES DOWN IN NW DAVIDSON CO
&&
CORRECTED EVENT TIME
EVENT NUMBER RAH1200361
TDHLocal storm report, Jun 22, 6:22 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
622 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 3 SSE SANFORD 35.43N 79.16W
06/22/2012 LEE NC 911 CALL CENTER
TREES DOWN IN ST. ANDREWS
&&
EVENT NUMBER RAH1200362
14Special weather statement, Jun 22, 6:38 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT FRI JUN 22 2012
NCZ077-222315-
HARNETT-
638 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS CENTRAL AND EASTERN HARNETT
COUNTY THROUGH 715 PM EDT...
AT 636 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TIMBERLAKE...OR ABOUT 11 MILES NORTH OF FORT BRAGG...MOVING EAST AT
15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...TIMBERLAKE...
ERWIN...LILLINGTON...AND DUNN.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
WIND GUSTS UP TO 50 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3524 7899 3543 7900 3545 7862 3540 7860
3533 7853 3531 7854 3530 7858 3528 7858
3525 7862 3527 7879 3525 7887 3523 7889
3521 7897
TIME...MOT...LOC 2236Z 268DEG 14KT 3529 7894
VINCENTLocal storm report, Jun 22, 6:44 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND GST FT BRAGG SIMMONS AAF 35.14N 78.93W
06/22/2012 M45 MPH CUMBERLAND NC ASOS
45 MPH WIND GUST REPORTED AT FORT BRAGG AT 624 PM.
&&
EVENT NUMBER RAH1200363
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:54 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 51 min |
| Jun 22, 2:01 PM EDT | Special Weather Statement | RAH | Cumberland | 59 min |
| Jun 22, 2:29 PM EDT | Special Weather Statement | RAH | Chatham, Cumberland, Durham, Edgecombe, Franklin, Halifax and 11 more | 61 min |
| Jun 22, 3:09 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 51 min |
| Jun 22, 3:18 PM EDT | Special Weather Statement | RAH | Guilford | 42 min |
| Jun 22, 3:21 PM EDT | Special Weather Statement | RAH | Forsyth | 39 min |
| Jun 22, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 48 min |
| Jun 22, 3:30 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Jun 22, 3:35 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth | 2 hr |
| Jun 22, 3:37 PM EDT | Special Weather Statement | RAH | Cumberland | 38 min |
| Jun 22, 3:44 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 61 min |
| Jun 22, 3:49 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash | 56 min |
| Jun 22, 4:13 PM EDT | Special Weather Statement | RAH | Wilson | 62 min |
| Jun 22, 4:18 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Randolph, Stanly | 57 min |
| Jun 22, 4:27 PM EDT | Special Weather Statement | RAH | Lee | 63 min |
| Jun 22, 4:33 PM EDT | Special Weather Statement | RAH | Durham, Orange | 57 min |
| Jun 22, 4:38 PM EDT | Special Weather Statement | RAH | Chatham | 67 min |
| Jun 22, 4:40 PM EDT | Special Weather Statement | RAH | Franklin | 65 min |
| Jun 22, 4:48 PM EDT | Special Weather Statement | RAH | Orange | 57 min |
| Jun 22, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 44 min |
| Jun 22, 5:19 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Harnett, Hoke, Johnston, Lee and 6 more | 56 min |
| Jun 22, 5:33 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 57 min |
| Jun 22, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 47 min |
| Jun 22, 6:08 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 34 min |
| Jun 22, 6:10 PM EDT | Severe Thunderstorm Warning | RAH | Moore, Richmond, Scotland | 65 min |
| Jun 22, 6:18 PM EDT | Special Weather Statement | RAH | Warren | 57 min |
| Jun 22, 6:30 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 60 min |
| Jun 22, 6:38 PM EDT | Special Weather Statement | RAH | Harnett | 37 min |
| Jun 22, 7:02 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 58 min |
| Jun 22, 7:22 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 53 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.